Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 1, 2017, 1:46 PM EST for Oswego County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2017, 1:46 PM EST (18:46 UTC)
- Expired
- Feb 1, 2017, 2:30 PM EST
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WWUS81 KBUF 011846
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
146 PM EST WED FEB 1 2017
NYZ006>008-011930-
Jefferson-Oswego-Lewis-
146 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND CENTRAL AND NORTHERN OSWEGO COUNTIES...
At 141 PM EST, A band of lake effect snow producing snow fall rates
of up to 2 inches per hour will continue across northern and central
Oswego, far southern Jefferson, and central and southern Lewis Counties
early this afternoon.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Scriba.
This includes Interstate 81 between exits 33 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4338 7586 4346 7662
4356 7645 4357 7628 4374 7627 4375 7513
4361 7511
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 1, 9:32 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 1, 9:32 AM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
932 AM EST Wed Feb 1 2017
.SYNOPSIS...
A colder airmass will build across the Great Lakes through the rest
of the week...triggering scattered snow showers along with areas of
lake effect snow east of the lakes. While the lake snows are expected
to be relatively minimal east of Lake Erie...more significant snows
are expected east of Lake Ontario today and tonight...and again late
Thursday through Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Heavier lake effect snows have developed sooner than earlier thought
and so far are persisting east of Lake Ontario. Based on this and
available guidance also trending stronger and more persistent with
this activity through today and the first part of the night...we
have upgraded the winter weather advisory for the counties east of
Lake Ontario to a lake effect snow warning...with a foot or a little
more than that possible across the Tug Hill before the activity
pushes south and weakens as winds veer more west-northwesterly and
become more sheared during the second half of tonight.
Meanwhile off our other lake...a decent band of lake effect snow
also extends across far southern Chautauqua and Cattaraugus counties
as of this writing...however this is shifting southward and should
only produce 1-2 inches of accumulation before exiting the area
altogether after 10 am. After that time...limited moisture should
only allow for scattered snow showers at best through the balance
of the day east of Lake Erie.
Across the remainder of the region...conditions will be much drier
today with only some very scattered light snow showers or flurries.
Expect high temps to mostly range in the lower to mid 30s...except
in the upper 20s across the higher terrain.
Tonight...the passage of a weak surface trough will mark a shift
to a more sheared west-northwesterly flow. This will result in the
Lake Ontario lake snows notably weakening and shifting/spreading
southward along and inland from the south shore of that lake.
Meanwhile the Lake Erie lake snows should redevelop some well
south of Buffalo as the passing trough provides a bit of a boost
in background moisture...though these will probably only produce
some minor additional accumulations. Elsewhere the remainder of
the region can expect just some scattered snow showers...with
lows averaging in the upper teens to lower 20s.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Accumulating lake effect snow through Saturday.
Longwave trough will remain anchored across eastern Conus through
the period as downstream ridging resides across the eastern Pacific
and far western CONUS. The trough over the eastern CONUS will
maintain steady cold air advection, with 850 mb temperatures
dropping to between -18C and -20C, which will be more than
enough to keep lake effect potential in the forecast. Steering winds
through the period will generally be west northwest keeping the
bulk of the lake snows across the higher terrain of Southern Erie,
western Wyoming, Chautauqua, and Cattaraugus counties off lake Erie
and across the Tug Hill. Periodic fluctuations may move the lake
snows southeast of Lake Ontario into Wayne and Northern Cayuga
counties.
For the most part, lake induced equilibrium levels will be around 6k
feet over Lake Erie. This along with drier air aloft will likely
limit total accumulations of up to 4-8 inches over the 2 to 3
day period.
Lake parameters look better over Lake Ontario with lake induced
equilibrium levels of 8-10K feet, sufficient moisture, instability,
and dendritic crystal growth. The main event will start Thursday
night and continue through at least Friday night as deeper westerly
flow becomes established over Lake Ontario. Expect a band to
consolidate and intensify over Oswego County during the late
afternoon and early evening Thursday. Some accumulating snow may
also clip northern Wayne and northern Cayuga counties, but this
should be brief with accumulation limited to a few inches. Overnight
the lake snow will lift north to the Tug Hill Plateau and continue
to intensify. Model guidance suggests the band will make its
northernmost pass late Thursday night and early Friday, likely
making it into at least southern Jefferson County and the Northern
Tug Hill, before moving back south across the Tug Hill later Friday.
Friday night and Saturday the band will likely head a little farther
south as boundary layer flow becomes west northwest, possibly
moving across Oswego County and also impacting northeast Wayne and
northern Cayuga counties.
The band will likely be heavy at times Thursday night through Friday
night, with snowfall rates of 2-3 inches per hour possible. The band
will likely be moving around with changes in boundary layer flow,
which will spread out snow accumulations to some extent. Still, it
appears there may be enough residence time over the Tug Hill for
possible significant accumulations of over a foot.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
During this period, a large polar low will pinwheel from the Hudson
Bay through northern Quebec. Models seem to be in good agreement on
a brief break in lake effect Saturday night into early Sunday, as
shortwave ridging crosses the region. Then, shortwave troughing will
move across the region late Sunday into Sunday night bringing some
widespread light snow.
The main change in the extended forecast comes for the beginning of
the next work week. Models have now trended toward a brief warm up
for Monday and especially Tuesday as a deep low pressure system
develops over the central plains and tracks through the Upper Great
Lakes. If this model trend holds, it will likely mean a period of
mixed precip Tuesday follow by much warmer temperatures into the 40s
or even low 50s. Would not rule out a wind event with a strong cold
frontal passage Tuesday into Wednesday, as strong cold advection
will bring us back to mid-winter conditions for the mid to end of
next work week.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Expect areas of lake effect snow and attendant LIFR to IFR east of
Lake Ontario to persist through the rest of the day and this evening...
before shifting southward across the south shore of the lake and
markedly weakening tonight. Meanwhile another area of lake snows/
attendant IFR across far southern portions of the Southern Tier
will exit that area by 15z or shortly after...with a relative
break in the activity expected through the rest of the day...before
additional minimal lake snows and attendant IFR/MVFR redevelop
tonight.
Outside of the lake effect snows...general VFR/MVFR conditions along
with much more scattered snow showers will prevail through the period.
Outlook...
Thursday...Areas of lake effect snow/attendant IFR southeast of the
lakes...with scattered snow showers and MVFR/VFR elsewhere.
Thursday night through Saturday...VFR/MVFR with scattered snow
showers...and IFR in areas of lake effect snow east of the
lakes.
Sunday...VFR/MVFR with a chance of snow showers.
&&
.MARINE...
Brisk westerly winds will largely persist across the Lower Great Lakes
right through Saturday. With this in mind...small craft advisories
remain in effect as outlined below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Watch from Thursday afternoon through
Saturday morning for NYZ006>008.
Lake Effect Snow Warning until 4 AM EST Thursday for
NYZ006>008.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042-043.
Small Craft Advisory until 1 AM EST Sunday for LOZ044-045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/SMITH
SHORT TERM...HITCHCOCK/TMA
LONG TERM...CHURCH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Feb 1, 1:01 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EST WED FEB 1 2017 NYZ001>003-010-011-013-014-021-021815- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-021815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-021815- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOW IS EXPECTED TO PERSIST EAST OF LAKE ERIE TODAY THROUGH FRIDAY NIGHT. MOST OF THE SNOW IS EXPECTED TO REMAIN LIGHT, WITH ACCUMULATIONS LIMITED TO A FEW INCHES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-021815- OSWEGO-JEFFERSON-LEWIS- 101 PM EST WED FEB 1 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-021815- WAYNE-NORTHERN CAYUGA- 101 PM EST WED FEB 1 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW MAY RETURN TO NORTHERN CAYUGA AND WAYNE COUNTIES FRIDAY NIGHT AND SATURDAY MORNING AS WINDS BECOME MORE NORTHWEST. THERE IS SOME UNCERTAINTY AS TO HOW FAR SOUTH THE LAKE EFFECT SNOW WILL REACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Feb 1, 10:16 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1016 AM EST WED FEB 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 ESE EAST AURORA 42.76N 78.60W
02/01/2017 M3.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700375
DKSpecial weather statement, Feb 1, 10:32 AM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1032 AM EST WED FEB 1 2017
NYZ006>008-011645-
Jefferson-Oswego-Lewis-
1032 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...LEWIS AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across northern Oswego, southern
Jefferson, and central and southern Lewis Counties through late
morning. Localized snowfall rates of 2 to 3 inches per hour will be
possible across the Tug Hill area.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Adams Center.
This includes Interstate 81 between exits 35 and 44.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4349 7538 4350 7650 4353 7650 4356 7645
4356 7631 4358 7626 4369 7626 4379 7629
4383 7636 4387 7635 4384 7644 4385 7647
4389 7647 4398 7516 4361 7511
MitchellSpecial weather statement, Feb 1, 11:51 AM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1151 AM EST WED FEB 1 2017
NYZ006>008-011745-
Jefferson-Oswego-Lewis-
1151 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...SOUTHERN AND CENTRAL LEWIS AND NORTHERN OSWEGO
COUNTIES...
A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern Oswego, far southern
Jefferson, and central and southern Lewis Counties through early
this afternoon. Localized snowfall rates of 2 to 3 inches per hour
will be possible from along and near the Oswego and Jefferson
County line, eastward into the Tug Hill region.
Locations impacted include...
Sandy Island Beach State Park, Lowville, Pulaski, Adams, Redfield,
Selkirk Shores State Park, Highmarket, Mexico Point State Park, Nine
Mile Point and Barnes Corners.
This includes Interstate 81 between exits 35 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4346 7545 4350 7652 4356 7645 4357 7636
4356 7631 4358 7626 4369 7626 4378 7629
4380 7633 4384 7514 4361 7511
MitchellLocal storm report, Feb 1, 12:51 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 PM EST WED FEB 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SE MANNSVILLE 43.71N 76.06W
02/01/2017 M6.0 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW 1 SE ELMA CENTER 42.82N 78.62W
02/01/2017 M4.2 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700376
EVENT NUMBER BUF1700377
DKSpecial weather statement, Feb 1, 12:51 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1251 PM EST WED FEB 1 2017
NYZ006>008-011845-
Jefferson-Oswego-Lewis-
1251 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE ACROSS FAR SOUTHERN
JEFFERSON...SOUTHERN AND CENTRAL LEWIS AND NORTHERN AND NORTHERN
OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern and central Oswego,
far southern Jefferson, and central and southern Lewis Counties
early this afternoon. Localized snowfall rates of 2 to 3 inches per
hour will be possible at times from central and northern Oswego and
extreme southern Jefferson Counties, eastward into the Tug Hill
region.
Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Scriba.
This includes Interstate 81 between exits 34 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4340 7585 4345 7666
4356 7645 4357 7628 4374 7628 4377 7513
4361 7511
MitchellSpecial weather statement, Feb 1, 1:46 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
146 PM EST WED FEB 1 2017
NYZ006>008-011930-
Jefferson-Oswego-Lewis-
146 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND CENTRAL AND NORTHERN OSWEGO COUNTIES...
At 141 PM EST, A band of lake effect snow producing snow fall rates
of up to 2 inches per hour will continue across northern and central
Oswego, far southern Jefferson, and central and southern Lewis Counties
early this afternoon.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Scriba.
This includes Interstate 81 between exits 33 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4338 7586 4346 7662
4356 7645 4357 7628 4374 7627 4375 7513
4361 7511
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:47 AM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Feb 1, 7:50 AM EST | Special Weather Statement | BUF | Lewis | 85 min |
| Feb 1, 8:09 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 81 min |
| Feb 1, 8:21 AM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 37 hr |
| Feb 1, 9:17 AM EST | Special Weather Statement | BUF | Lewis | 73 min |
| Feb 1, 10:32 AM EST | Special Weather Statement | BUF | Lewis | 73 min |
| Feb 1, 11:51 AM EST | Special Weather Statement | BUF | Lewis | 54 min |
| Feb 1, 12:51 PM EST | Special Weather Statement | BUF | Oswego | 54 min |
| Feb 1, 12:58 PM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 72 hr |
| Feb 1, 2:29 PM EST | Special Weather Statement | BUF | Oswego | 61 min |
| Feb 1, 3:29 PM EST | Special Weather Statement | BUF | Oswego | 46 min |
| Feb 1, 4:15 PM EST | Special Weather Statement | BUF | Oswego | 60 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.